Alert archive / New York / Wind Advisories in 2009

Wind Advisory 12, NWS Buffalo, NY

December 25, 20094 counties in New York

NWS Buffalo, NY issued this wind advisory at Dec 25, 2009, 3:11 PM EST for 4 counties in New York. It took effect at Dec 25, 2009, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 3:11 PM EST (20:11 UTC)
In effect from
Dec 25, 2009, 4:00 PM EST
Expired
Dec 26, 2009, 4:00 AM EST
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 252011
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
311 PM EST FRI DEC 25 2009

...GUSTY WINDS EXPECTED ACROSS SOUTHWEST NEW YORK...

.A STRONG STORM SYSTEM OVER THE MID SECTION OF THE NATION WILL
CONTINUE TO SPIN ACROSS THE UPPER MIDWEST TONIGHT. MEANWHILE A
STRONG LOW LEVEL JET...A CHANNEL OF FAST MOVING AIR A FEW THOUSAND
FEET OFF THE GROUND...IS EXPECTED TO DEVELOP ACROSS WESTERN NEW
YORK. 

CONDITIONS APPEAR FAVORABLE FOR SOME OF THESE STRONGER WINDS
TO REACH THE SURFACE ACROSS THE HIGHER TERRAIN OF THE WESTERN
SOUTHERN TIER...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE AND LAKE
ERIE SHORE WHERE DOWNSLOPE WINDS ACCELERATE INTO THE LOWER
ELEVATIONS ALONG THE LAKE.

NYZ012-019-020-085-260415-
/O.NEW.KBUF.WI.Y.0012.091225T2100Z-091226T0900Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
311 PM EST FRI DEC 25 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. 

WINDS ARE EXPECTED TO BECOME SOUTHEAST THIS EVENING AND INCREASE
INTO THE 20 TO 35 MPH RANGE. SOME GUSTS ARE LIKELY TO REACH 45 TO
50 MPH ACROSS THE HIGHER TERRAIN...AND ESPECIALLY ALONG THE
CHAUTAUQUA RIDGE DOWN TO THE LAKE ERIE SHORELINE. THE STRONGEST
WINDS ARE EXPECTED FROM MID EVENING THROUGH THE WEE HOURS OF THE
MORNING. WINDS ARE EXPECTED TO DIMINISH BEFORE DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

HITCHCOCK
2 follow-up statements
000 
WWUS71 KBUF 260239
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
939 PM EST FRI DEC 25 2009

...GUSTY WINDS EXPECTED ACROSS SOUTHWEST NEW YORK...

.A STRONG STORM SYSTEM OVER THE MID SECTION OF THE NATION WILL
CONTINUE TO SPIN ACROSS THE UPPER MIDWEST OVERNIGHT.
MEANWHILE...OUT AHEAD OF THIS SYSTEM...A CHANNEL OF FAST MOVING
AIR A FEW THOUSAND FEET OFF THE GROUND...HAS DEVELOPED ACROSS
WESTERN NEW YORK.

CONDITIONS APPEAR FAVORABLE FOR SOME OF THESE STRONGER WINDS TO
REACH THE SURFACE ACROSS THE HIGHER TERRAIN OF THE WESTERN
SOUTHERN TIER...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE AND
LAKE ERIE SHORE WHERE DOWNSLOPE WINDS ACCELERATE INTO THE LOWER
ELEVATIONS ALONG THE LAKE. THE PEAK GUST OBSERVED THROUGH 9 PM WAS
47 MPH AT DUNKIRK.

NYZ012-019-020-085-260900-
/O.CON.KBUF.WI.Y.0012.000000T0000Z-091226T0900Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
939 PM EST FRI DEC 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

SOUTHEAST WINDS WILL AVERAGE 20 TO 35 MPH INTO THE WEE HOURS OF
THE MORNING. GUSTS OF 45 TO 50 MPH ARE LIKELY ACROSS THE HIGHER
TERRAIN...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE DOWN TO THE
LAKE ERIE SHORELINE. WINDS ARE EXPECTED TO DIMINISH BEFORE
DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

SAGE
000 
WWUS71 KBUF 260919
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
419 AM EST SAT DEC 26 2009

NYZ012-019-020-085-261030-
/O.EXP.KBUF.WI.Y.0012.000000T0000Z-091226T0900Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
419 AM EST SAT DEC 26 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

TMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Dec 25, 12:43 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 25, 12:43 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EST FRI DEC 25 2009

.SYNOPSIS...
HIGH PRESSURE RIDGING SOUTHWARD FROM CANADA WILL KEEP THINGS DRY
THROUGH THIS CHRISTMAS MORNING. MEANWHILE...LOW PRESSURE NEAR IOWA
WILL LIFT A FRONT NORTH TOWARD NEW YORK STATE...BRINGING
PRECIPITATION INTO THE REGION THIS AFTERNOON AND TONIGHT.
TEMPERATURES WILL BE JUST ABOVE FREEZING IN MOST LOCATIONS.
HOWEVER...EXPECT POCKETS OF FREEZING RAIN MAINLY IN THE SOUTHERN
TIER AND NORTH COUNTRY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT THROUGH MUCH OF THE
DAY TODAY FOR THE SOUTHERN TIER INTO THE FINGER LAKES REGION.
PRECIPITATION TYPE WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD.

WARM AIR ALOFT HAS SURGED NORTHWARD THIS MORNING WITH THE 12Z KBUF
SOUNDING SHOWING A WARM NOSE ALOFT OF NEARLY +10C. THIS IS WARMER
THAN ANY MODEL GUIDANCE...AND STRONGLY SUGGESTS THAT ALL PRECIP WILL
BE FALLING IN THE LIQUID FORM WITH NO RISK OF SNOW OR SLEET. THERE
WILL BE SOME EVAPORATIVE COOLING OF THAT LAYER WITH THE ONSET OF
PRECIPITATION...BUT WITH IT SO WARM ALOFT ALREADY THIS WILL NOT BE
ABLE TO COOL THE COLUMN ENOUGH TO PREVENT FULL MELTING OF
HYDROMETEORS.

THE BIG QUESTION REMAINS WITH SURFACE TEMPERATURES. ONSET OF
PRECIPITATION IS BEING DELAYED SOMEWHAT BY A DRY LAYER OF AIR IN THE
LOW LEVELS...WITH PLENTY OF EVAPORATION ON THE LEADING EDGE. THIS
WILL BUY A FEW MORE HOURS OF WARMING BEFORE THE ONSET OF PRECIP...
WITH MOST OF THE LAKE PLAIN AREAS CLIMBING ABOVE FREEZING. THIS
SHOULD ALLOW FOR JUST RAIN ACROSS MUCH OF THE AREA. STILL EXPECT
SOME COLD AIR TO REMAIN TRAPPED IN THE DEEPER VALLEYS OF THE
SOUTHERN TIER AND POSSIBLY THE FINGER LAKES. WINTER WEATHER
ADVISORIES WILL REMAIN IN EFFECT THERE TO COVER THE POTENTIAL.

THE BULK OF THE PRECIPITATION WILL REACH THE NORTH COUNTRY
TONIGHT. SURFACE TEMPERATURES WILL MOST CERTAINLY BE AT OR BELOW
FREEZING FOR MOST OF THE NIGHT WITH ADDITIONAL COOLING FROM THE
NORTHEAST DRAINAGE WINDS DOWN THE SAINT LAWRENCE VALLEY. THIS
PERIOD WILL HAVE TO BE MONITORED FOR MORE SUBSTANTIAL ICE
ACCRETIONS. THEREFORE WILL MAINTAIN WINTER STORM WATCH FOR THIS
AREA.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE PRIMARY SURFACE LOW OVER THE UPPER MIDWEST WILL REMAIN IN
PLACE THROUGH MOST OF SATURDAY...WHILE A SECONDARY LOW FORMS OFF
THE DELAWARE COAST. THE SURFACE TROUGH THAT STRETCHES BETWEEN THESE
TWO LOWS WILL STILL BE A FOCAL POINT FOR STEADY RAIN THROUGH
SATURDAY MORNING...BEFORE DRIER AIR WORKS IN BEHIND THE TROUGH
DURING THE AFTERNOON AND CAUSES THE PCPN TO TAPER OFF ACROSS
WESTERN NEW YORK AND THE GENESEE VALLEY. IN TERMS OF PCPN
TYPE...TEMPERATURES ALOFT AND AT THE SURFACE WILL SUPPORT MAINLY
RAIN ACROSS MOST OF THE AREA DURING THE MORNING HOURS. THE MAIN
EXCEPTION WILL BE ACROSS THE HIGHER ELEVATIONS EAST OF LAKE
ONTARIO WHERE SUB FREEZING SURFACE TEMPERATURES WILL STILL RESULT
IN THE POTENTIAL FOR SOME STEADY FREEZING RAIN.

SATURDAY AFTERNOON...TEMPERATURES ALOFT WILL GET COLD ENOUGH TO
CAUSE SCATTERED RAIN SHOWERS TO MIX WITH OR CHANGE TO SNOW ACROSS
WESTERN NY.

SATURDAY NIGHT...PCPN WILL CONTINUE TO TAPER OFF FROM WEST TO EAST
AS THE DRY SLOT WORKS FARTHER TO THE EAST. STILL EXPECT POCKETS OF
FREEZING RAIN TO IMPACT AREAS EAST OF LAKE ONTARIO INTO SATURDAY
EVENING. BECAUSE OF THE POTENTIAL THAT FREEZING RAIN MAY LAST
THROUGH MOST OF THE DAY SATURDAY...IT MAY TAKE AWHILE BEFORE THE
THREAT OF FREEZING AT THE SURFACE ENDS EVEN THOUGH THE AIR
TEMPERATURE MAY RISE ABOVE FREEZING SATURDAY EVENING.
THEREFORE...THE WINTER STORM WATCH FOR JEFFERSON AND LEWIS COUNTIES
WILL REMAIN IN EFFECT THROUGH SATURDAY NIGHT.

FOR THE REST OF THE AREA ON SATURDAY NIGHT...EXPECT THAT MOST OF THE
PRECIPITATION WILL BE OVER AS THE COLDER AIR ADVECTS IN FROM THE
WEST.

ON SUNDAY...THE INFLUENCE FROM THE APPROACHING UPPER LEVEL LOW WILL
INCREASE AS LOW LEVEL MOISTURE BEGINS TO INCREASE DURING THE
AFTERNOON. THEREFORE...WILL INDICATE A WEST TO EAST INCREASE TO
CHANCE POPS AS THE DAY WEARS ON. TEMPERATURES SHOULD BE COLD ENOUGH
FOR PCPN TO FALL MAINLY AS SNOW ON SUNDAY. SOME LAKE ENHANCED SNOW
IS POSSIBLE NORTHEAST OF LAKE ERIE LATE IN THE DAY.

SNOW SHOWERS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA SUNDAY
NIGHT AS THE UPPER LEVEL LOW WORKS ACROSS NEW YORK STATE.
TEMPERATURES ALOFT WILL BE COLD ENOUGH FOR SOME LAKE ENHANCED SNOW
EAST OF BOTH LAKES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A POLAR VORTEX DROPPING SOUTH FROM HUDSON BAY ON MONDAY WILL
REINFORCE THE UPPER LEVEL TROUGH THAT WILL BE IN PLACE OVER THE
LOWER GREAT LAKES AND NEW ENGLAND. AN ARCTIC FRONT THAT WILL BE
ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH IS FORECAST TO
DROP SOUTH ACROSS WESTERN AND CENTRAL NEW YORK MONDAY AFTERNOON.
A GENERAL AREA OF SNOW IS EXPECTED TO ACCOMPANY THE FRONTAL
PASSAGE AND SOME LAKE ENHANCED SNOW POSSIBLE AS A SOUTHWEST FLOW
SETS UP AHEAD OF THE APPROACHING FRONT.

AS THE UPPER LEVEL LOW PASSES TO THE EAST MONDAY NIGHT...COLDER AIR
ALOFT WILL CONTINUE TO POUR ACROSS THE REGION FROM THE NORTHWEST.
A SHARP TEMPERATURE GRADIENT AT 850 WILL PASS ACROSS THE REGION
EARLY MONDAY NIGHT WHICH MAY LEAD TO A QUICK BURST OF MODERATE
SNOW. BY TUESDAY MORNING...850 MB TEMPERATURES ARE FORECAST TO
RANGE FROM -20C TO -24C.

WINDS WILL BECOME MORE NORTHWESTERLY TUESDAY AND TUESDAY NIGHT WITH
LES ACROSS SKI COUNTY AND TO THE SOUTH AND EAST OF LAKE ONTARIO. AS
A SFC HIGH PRESSURE NEARS THE REGION FROM THE WEST THIS LES WILL
DIMINISH FIRST OFF LAKE ERIE AND LATER OFF LAKE ONTARIO. SFC
TEMPERATURES TUESDAY WILL RANGE 10 TO 15 DEGREES BELOW NORMAL WITH
MANY PLACES STRUGGLING TO MAKE IT OUT OF THE 20S.

DRY WEDNESDAY WITH SFC HIGH PRESSURE ANCHORED OVER THE MID-ATLANTIC
STATES. REMAINING COLD ALTHOUGH A LITTLE MORE SUNSHINE IS EXPECTED
AS UPPER LEVEL MOISTURE DECREASES.

MODELS SHOW ANOTHER DISTURBANCE IN THE SOUTHERN BRANCH OF THE JET
STREAM FOR LATE NEXT WEEK. FOR NOW WILL JUST GO WITH A LOW CHC POP
AS MODELS WILL LIKELY VARY THEIR SOLUTION BASED ON HOW AND IF THE
NORTHERN BRANCH OF THE JET STREAM INTERACTS WITH THE TIMING OF THIS
FEATURE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
RAIN IS OVERSPREADING WESTERN NY EARLY THIS AFTERNOON AND WILL REACH
KBUF-KIAG BY 18Z. RAIN WILL BE DELAYED BY SEVERAL HOURS IN ROCHESTER
WITH DRY LOW LEVEL EASTERLY FLOW...BUT EXPECT RAIN TO EVENTUALLY
MAKE IT IN THERE BY LATE AFTERNOON...REACHING KART BY AROUND
MIDNIGHT. EXPECT PTYPE TO BE ALL RAIN AT THE TAF SITES THIS
AFTERNOON AND TONIGHT WITH WARM AIR ALOFT AND SURFACE TEMPS INCHING
ABOVE FREEZING. ONE EXCEPTION MAY BE AT KART WHERE THERE MAY BE A
BRIEF PERIOD OF FREEZING RAIN AT THE ONSET...ALTHOUGH DEVELOPING
SOUTHEAST DOWNSLOPE FLOW OFF THE TUG HILL SHOULD WARM KART ABOVE
FREEZING RATHER QUICKLY LATE TONIGHT. THERE WILL ALSO BE SOME
POCKETS OF FREEZING RAIN IN SOUTHERN TIER VALLEYS THROUGH LATE THIS
AFTERNOON. EXPECT THE INITIAL BATCH OF RAIN TO TAPER OFF FROM WEST
TO EAST OVERNIGHT BEFORE AN INCREASING CHANCE OF RAIN AGAIN SATURDAY
MORNING AHEAD OF THE NEXT SPOKE OF VORTICITY ROTATING AROUND THE MID
LEVEL LOW. THE RAIN SHOULD CHANGE TO SNOW SATURDAY MORNING ACROSS
THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER INCLUDING KJHW.

EXPECT CIGS/VSBY TO INITIALLY BE VFR WITH THE ONSET OF THE RAIN DUE
TO DRY LOW LEVELS. EVENTUALLY CIGS WILL DETERIORATE TO
MVFR...ALTHOUGH SOUTHEAST DOWNSLOPE FLOW OVERNIGHT WILL TEND TO KEEP
MOST OF THE SITES FROM SEEING MUCH IFR. ONE EXCEPTION WILL BE THE
HIGHER TERRAIN OF THE SOUTHERN TIER INCLUDING KJHW WHERE IFR SHOULD
CIGS SHOULD DEVELOP LATER THIS AFTERNOON...WITH PERIODS OF IFR
CONTINUING THROUGH SATURDAY.

OUTLOOK...
SUNDAY AND MONDAY...MVFR WITH A CHANCE OF SNOW SHOWERS...WITH
LIMITED LAKE SNOWS POSSIBLE EAST OF THE LAKES.
TUESDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SNOW.

&&

.MARINE...
ON LAKE ERIE...SOUTHEAST WINDS PICK UP TODAY. THEREFORE...A SMALL
CRAFT ADVISORY REMAINS IN EFFECT. THOUGH THE SHORT FETCH ASSOCIATED
WITH THE SOUTHEAST WINDS WILL NOT RESULT IN HIGH WAVES CLOSE TO THE
NEARSHORES...THE WATER WILL BECOME CHOPPY. WINDS WILL DIMINISH AND
SHIFT SW THROUGH THE WEEKEND.

ON LAKE ONTARIO...A E-NE FLOW WILL CONTINUE TODAY THROUGH SATURDAY.
925 MB WINDS ARE STRONG...BUT NOT LINED UP WELL AT ALL WITH
SURFACE...SO EXPECT MUCH OF THIS NOT TO MIX DOWN THROUGH THE
INVERSION. FOR THIS REASON GO WITH A STRONG SMALL CRAFT INSTEAD OF
GALES...CAPPING WINDS AT 30 KTS. WAVES SHOULD BUILD WELL ON WESTERN
ONTARIO...WITH THE SCA LIKELY LASTING WELL INTO SATURDAY.

LOOKING AHEAD...THE PASSAGE OF A FRONTAL BOUNDARY LATE MONDAY...MAY
PRODUCE GALES OR STRONG SCA CONDITIONS.

&&

.CLIMATE...
AT 7 AM THIS MORNING...THE ROCHESTER AIRPORT REPORTED 1 INCH OF SNOW
REMAINING ON THE GROUND. AT THE BUFFALO AIRPORT...A TRACE OF SNOW
WAS ON THE GROUND AT 7 AM.

THE OFFICIAL DEFINITION OF A WHITE CHRISTMAS IS TO HAVE 1 INCH OR
MORE OF SNOW ON THE GROUND AT 7 AM. THEREFORE...OFFICIALLY ROCHESTER
HAS A WHITE CHRISTMAS WHILE BUFFALO DOES NOT.

LOOKING BACK IN HISTORY...BUFFALO HAS ABOUT A 57 PERCENT CHANCE OF
SEEING A WHITE CHRISTMAS...WHILE ROCHESTER HAS ABOUT A 55 PERCENT
CHANCE OF SEEING A WHITE CHRISTMAS. HISTORY TELLS US THAT A WHITE
CHRISTMAS IS NOT AS PREVALENT AS SOME MAY THINK IN THESE TWO UPSTATE
NEW YORK CITIES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY
     NIGHT FOR NYZ007-008.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ013-
     014-019>021.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR
         LOZ042-043.

&&

SYNOPSIS...APFFEL/TJP
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...TJP
LONG TERM...THOMAS/TJP
AVIATION...HITCHCOCK
MARINE...TJP
CLIMATE...HITCHCOCK
Hazardous weather outlook, Dec 25, 5:01 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EST FRI DEC 25 2009

NYZ007-008-261015-
JEFFERSON-LEWIS-
501 AM EST FRI DEC 25 2009

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010>012-085-261015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-SOUTHERN ERIE-
501 AM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-261015-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
501 AM EST FRI DEC 25 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-014-261015-
LIVINGSTON-ONTARIO-
501 AM EST FRI DEC 25 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-261015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Dec 25, 12:06 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EST FRI DEC 25 2009

NYZ019>021-251915-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1206 PM EST FRI DEC 25 2009

AT NOON RAIN AND FREEZING RAIN HAD OVERSPREAD MUCH OF THE SOUTHERN
TIER. MOST OF THE FREEZING RAIN WILL BE IN THE COLDER VALLEYS, BUT
THERE COULD BE A SHORT PERIOD OF FREEZING RAIN JUST ABOUT ANYWHERE
DUE TO TEMPERATURES BEING RIGHT AROUND THE FREEZING MARK, EXCEPT FOR
LOCATIONS CLOSER TO LAKE ERIE. CHRISTMAS TRAVELERS ARE URGED TO
EXERCISE CAUTION WHILE DRIVING THIS AFTERNOON AS UNTREATED ROADS
WILL BECOME SLICK IN SPOTS, ESPECIALLY BRIDGES AND OVERPASSES.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:28 PM ESTWinter Weather AdvisoryBUFJefferson, Lewis18 hr

Nearby

Wind Advisories in New York, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.